Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Lamictal/trileptal Combo?


  • This topic is locked This topic is locked
6 replies to this topic

#1 automagrt

automagrt

    Newbie

    ID: 20736

  • Newbie
  • Pip
  • 18 posts

Posted 04 December 2007 - 11:02 AM

Anyone else out there taking Lamictal AND Trileptal? I went to the Amen Clinic and had a Spect scan and the psychiatrist i saw thought I should either increase the Lamictal or add Trileptal to the 40mg Cymbalta and 150mg Lamictal I'm already on. I started off at 75mg and after 2 weeks wasn't really noticing anything so I'm at 150mg now, which I've been on for about a week. Can't say I've noticed anything different. I was initially on 200mg Lamictal but we decreased it because I was having night sweats and short term memory problems. I'm thinking now that the memory problems may have been related more to the Xanax which I've been on for the last 3 years but stopped a month ago. So maybe I should just forget the Trileptal and increase the Lamictal? I hate having to spend an extra $20/month on the Trileptal.

#2 Lucinda

Lucinda

    Silver Member

    ID: 15991

  • Silver Member
  • PipPipPipPipPipPip
  • 779 posts
  • Gender:Female
  • Location:New England

Posted 04 December 2007 - 11:58 AM

Anyone else out there taking Lamictal AND Trileptal? I went to the Amen Clinic and had a Spect scan and the psychiatrist i saw thought I should either increase the Lamictal or add Trileptal to the 40mg Cymbalta and 150mg Lamictal I'm already on. I started off at 75mg and after 2 weeks wasn't really noticing anything so I'm at 150mg now, which I've been on for about a week. Can't say I've noticed anything different. I was initially on 200mg Lamictal but we decreased it because I was having night sweats and short term memory problems. I'm thinking now that the memory problems may have been related more to the Xanax which I've been on for the last 3 years but stopped a month ago. So maybe I should just forget the Trileptal and increase the Lamictal? I hate having to spend an extra $20/month on the Trileptal.

Yea, automagrt, Xanax made me have short-term memory problems, too, among other things. Is your doctor giving you a choice to start Trileptal? Maybe you can increase your Lamictal up slowly, like add 25mg, and see how you do after about two weeks. Just ask your doc if you can do it slowly and give yourself time to assess how you feel with each 25mg increase.
I just started Lamictal at 25mg for two weeks, then up to 50mg probably for two weeks. My doc is being very cautious with this because ramping up on it quickly can give you some weird side-effects. How long did it take for you to get to 200mg?
Peace,
Lucinda
Tell whoso hath sorrow
Grief never shall last:
E'en as joy hath no morrow
So woe shall go past."
--Scheherazade

#3 automagrt

automagrt

    Newbie

    ID: 20736

  • Newbie
  • Pip
  • 18 posts

Posted 04 December 2007 - 03:54 PM

I think I started it by using the starter pack. I'm not sure how long it took, I'm thinking a couple of weeks. The reason I backed down from the 200mg was because of the memory and vivid dreams. For some reason I was thinking it was related to the Lamictal, but the more I've read about Xanax, the more I'm thinking it's related to it instead of the Lamictal. However, I haven't noticed much improvement in memory since I've been off the Xanax, which has been about a month, although I still take it every now and then. From what I recall, I didn't notice much of a difference in my mood between the 200mg and 150mg of Lamictal, so I don't know how much going back up to 200mg would help.

#4 chamzilla

chamzilla

    Junior Member

    ID: 12987

  • Junior Member
  • PipPip
  • 72 posts
  • Gender:Male
  • Location:Ontario, Canada

Posted 05 December 2007 - 09:38 PM

I think I started it by using the starter pack. I'm not sure how long it took, I'm thinking a couple of weeks. The reason I backed down from the 200mg was because of the memory and vivid dreams. For some reason I was thinking it was related to the Lamictal, but the more I've read about Xanax, the more I'm thinking it's related to it instead of the Lamictal. However, I haven't noticed much improvement in memory since I've been off the Xanax, which has been about a month, although I still take it every now and then. From what I recall, I didn't notice much of a difference in my mood between the 200mg and 150mg of Lamictal, so I don't know how much going back up to 200mg would help.



I am starting at 25mg and don't feel much better at all. I feel more angry and mixed up. Hope this clears up. Upping dosage by 25mg per week. Till I reach 100 then go from there.
If my friends jumped off a bridge, I wouldn't do it. I'd be at the bottom catching them.

#5 LaurieUT

LaurieUT

    Newbie

    ID: 6760

  • Newbie
  • Pip
  • 6 posts
  • Location:Ft. Worth, TX

Posted 11 December 2007 - 11:34 PM

I was on a combination of Lamictal and Trileptal several years back. In my experience, the combination was awful. I had a really hard time on the side effects. I was dizzy all the time, had blurred vision, felt like I was walking around in a daze sometimes. I had a really tough semester of law school while on it. Trileptal also made me breakout badly on my face, in the form of large acne that wouldn't go away (which was unusual for me and embarrassing). My pdoc at the time finally listened to me and took me off of Trileptal. As for Lamictal, I suffered from dizziness from it until I switched from taking it in the morning to the night..

I hope the SE don't affect you as badly as they affected me. I can't say as to what you should do in your situation, but I'm so glad I'm not on Trileptal anymore.

#6 automagrt

automagrt

    Newbie

    ID: 20736

  • Newbie
  • Pip
  • 18 posts

Posted 13 December 2007 - 06:21 PM

LaurieUT, thanks for the info. I haven't had any of the SE's you mentioned, although now that you mentioned it I have seemed to be breaking out a lot. Don't know if it's related. I've also noticed that I've been kinda scatter-brained lately. Again, may have nothing to do with the Trileptal. I see my pdoc next week and I'll probably just see about stopping it and maybe increasing the Lamictal as I can't say it's helped with anything.

Edited by automagrt, 13 December 2007 - 06:22 PM.


#7 AddictedtoMusic

AddictedtoMusic

    Junior Member

    ID: 68769

  • Junior Member
  • PipPip
  • 90 posts
  • Gender:Female
  • Location:California

Posted 29 September 2012 - 11:55 AM

:wwww: Just recently, my psychiatrist added Trileptal to my Lamictal, which I've taken successfully for several years. The dose is being increased very slowly to avoid problems. However, since the second increase, I've been miserable. I itch all over and I'm so restless and uncomfortable, I'm unable to sit still. It feels as though a storm is going on inside of me. I feel more and more agitated, attempting to find some measure of relief. Has anyone else experienced such side-effects? I'm quite reluctant to complain, as we've tried almost every psychiatric drug on the list, to no avail. I am a rapid-cycling Bipolar 1 and I'm quickly approaching my limit, the end of my rope. Any suggestions?

"We cannot live only for ourselves. A thousand fibers connect us with our fellow men;

and among those fibers, as sympathetic threads, our actions run as causes, and they come back to us as effects."

-Herman Melville
 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users